Alert archive / Pennsylvania / Freeze Warnings in 2017
Freeze Warning 2, NWS State College, PA
NWS State College, PA issued this freeze warning at Sep 30, 2017, 1:58 PM EDT for McKean County, Potter County, Pennsylvania. It took effect at Oct 1, 2017, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2017, 1:58 PM EDT (17:58 UTC)
- In effect from
- Oct 1, 2017, 12:00 AM EDT
- Expired
- Oct 1, 2017, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Potter County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS71 KCTP 301758 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 158 PM EDT Sat Sep 30 2017 PAZ005-006-010200- /O.UPG.KCTP.FZ.A.0002.171001T0400Z-171001T1300Z/ /O.NEW.KCTP.FZ.W.0002.171001T0400Z-171001T1300Z/ McKean-Potter- Including the cities of Bradford and Coudersport 158 PM EDT Sat Sep 30 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... The National Weather Service in State College has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EDT Sunday. The Freeze Watch is no longer in effect. * MINIMUM TEMPERATURES...Around 30. * IMPACTS...Unprotected sensitive vegetation may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. && $$ PAZ017-010200- /O.EXA.KCTP.FR.Y.0005.171001T0400Z-171001T1300Z/ Clearfield- Including the cities of DuBois and Clearfield 158 PM EDT Sat Sep 30 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... The National Weather Service in State College has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM EDT Sunday. * MINIMUM TEMPERATURES...Low to mid 30s. * IMPACTS...Unprotected sensitive vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. Potted plants should be brought indoors. && $$ PAZ004-010>012-037-041-010200- /O.CON.KCTP.FR.Y.0005.171001T0400Z-171001T1300Z/ Warren-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming- Including the cities of Warren, St. Marys, Ridgway, Emporium, Renovo, Mansfield, Wellsboro, and Trout Run 158 PM EDT Sat Sep 30 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... * MINIMUM TEMPERATURES...Low to mid 30s. * IMPACTS...Unprotected sensitive vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. Potted plants should be brought indoors. && $$ BG/DM
3 follow-up statements
500 WWUS71 KCTP 302330 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 730 PM EDT Sat Sep 30 2017 PAZ005-006-010730- /O.CON.KCTP.FZ.W.0002.171001T0400Z-171001T1300Z/ McKean-Potter- Including the cities of Bradford and Coudersport 730 PM EDT Sat Sep 30 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... * MINIMUM TEMPERATURES...Around 30. * IMPACTS...Unprotected sensitive vegetation may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. && $$ PAZ024-033-010730- /O.EXA.KCTP.FR.Y.0005.171001T0400Z-171001T1300Z/ Cambria-Somerset- Including the cities of Johnstown and Somerset 730 PM EDT Sat Sep 30 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... The National Weather Service in State College has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM EDT Sunday. * MINIMUM TEMPERATURES...Mid 30s in rural valleys and mid to upper 30s in larger towns and on the ridge tops. * IMPACTS...Unprotected sensitive vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. Potted plants should be brought indoors. && $$ PAZ004-010>012-017-037-041-010730- /O.CON.KCTP.FR.Y.0005.171001T0400Z-171001T1300Z/ Warren-Elk-Cameron-Northern Clinton-Clearfield-Tioga- Northern Lycoming- Including the cities of Warren, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Mansfield, Wellsboro, and Trout Run 730 PM EDT Sat Sep 30 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... * MINIMUM TEMPERATURES...Low to mid 30s. * IMPACTS...Unprotected sensitive vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. Potted plants should be brought indoors. && $$
650 WWUS71 KCTP 010208 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1008 PM EDT Sat Sep 30 2017 PAZ005-006-011300- /O.CON.KCTP.FZ.W.0002.171001T0400Z-171001T1300Z/ McKean-Potter- Including the cities of Bradford and Coudersport 1008 PM EDT Sat Sep 30 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... * MINIMUM TEMPERATURES...Around 30. * IMPACTS...Unprotected sensitive vegetation may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. && $$ PAZ004-010>012-017-024-033-037-041-011300- /O.CON.KCTP.FR.Y.0005.171001T0400Z-171001T1300Z/ Warren-Elk-Cameron-Northern Clinton-Clearfield-Cambria-Somerset- Tioga-Northern Lycoming- Including the cities of Warren, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Johnstown, Somerset, Mansfield, Wellsboro, and Trout Run 1008 PM EDT Sat Sep 30 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... * MINIMUM TEMPERATURES...Low to mid 30s. * IMPACTS...Unprotected sensitive vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. Potted plants should be brought indoors. && $$
128 WWUS71 KCTP 011324 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 924 AM EDT Sun Oct 1 2017 PAZ005-006-011430- /O.EXP.KCTP.FZ.W.0002.000000T0000Z-171001T1300Z/ McKean-Potter- Including the cities of Bradford and Coudersport 924 AM EDT Sun Oct 1 2017 ...FREEZE WARNING HAS EXPIRED... Temperatures have rebounded and the freeze warning has expired. $$ PAZ004-010>012-017-024-033-037-041-011430- /O.EXP.KCTP.FR.Y.0005.000000T0000Z-171001T1300Z/ Warren-Elk-Cameron-Northern Clinton-Clearfield-Cambria-Somerset- Tioga-Northern Lycoming- Including the cities of Warren, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Johnstown, Somerset, Mansfield, Wellsboro, and Trout Run 924 AM EDT Sun Oct 1 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures have rebounded and the frost advisory warning has expired. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Sep 30, 6:45 AM EDT, 7 hours 13 minutes earlier.
Area forecast discussion, Sep 30, 6:45 AM EDT, 7 hours 13 minutes before
Area Forecast Discussion National Weather Service State College PA 645 AM EDT Sat Sep 30 2017 .SYNOPSIS... A seasonably cooler and crisp autumn airmass will sweep across the area this weekend with the risk of frost in the Alleghenies Sunday morning. Temperatures will rebound early next week with above average warmth strongly favored through the first week of October. The precipitation pattern will remain mostly dry with no significant precipitation expected for the next several days. && .NEAR TERM /THROUGH TONIGHT/... GOES-16 satellite shows CAA stratocu have expanded as far south as the Mason Dixon line early this morning. Will make slight adjustments to sky cover but overall fcst remain on track. Amplifying northern steam shortwave will pivot southeast from the lower Great Lakes to the New England coast by Saturday evening. Hires models show some spotty shower activity across north-central and northeast parts of the area today on the backside of the upper level trough. With cool air aloft and steep lapse rates, expect an increase in cumulus early today along with an uptick in cool northerly breezes gusting 20-25 mph at times. Max temps will average a few to several degrees below climate normals for the last day of September. Large scale subsidence should start to win-out late in the day with diminishing showers, crumbling cu field and lighter winds giving way to clear and chilly conditions heading into tonight. Favorable radiational cooling with dry air and ground should allow minimum temps to drop into the mid to low 30s in north- central PA. The traditional cold spots (McKean/Potter) could dip below freezing. In coordination with BUF/BGM, the expected frost and potential freeze conditions have triggered issuance of headlines for the most the likely and susceptible areas over north-central PA. However, there can be patchy frost outside of this area in the normally colder valleys in the south-central PA. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... High pressure continues to provide fair and dry weather. Following another chilly (Sunday) night, temperatures will slowly moderate and trend warmer early next week. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Abundant warmth and dry wx will continue through midweek given well above normal heights. However, temperatures won't be as extreme as the summerlike heat of late-September. A cold front associated with a northern stream trough appears to offer the next chance for rain later in the week, but it does not look to be significant/appreciable. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... Ceiling reductions impacting northern and western areas this morning with MVFR to IFR conditions, while MVFR ceilings have spread into central mountains. Downslope component to NW wind flow will keep the SE VFR. Central areas will see clouds lift to VFR by mid/late morning, while it will likely take until early afternoon in the west/north due to influence of cool air aloft. Winds will become breezy early and transition from NW to N today. Speeds will be in the 10-20 mph range with gusts in the 20s with good mixing in uni-directional flow before gradually diminishing this afternoon as pressure gradient relaxes. In addition, clouds will diminish from S to N this afternoon as large scale subsidence starts to win-out with surface high pressure building back in. Light winds and clearing skies will bring likelihood for valley fog, especially across the north. Outlook... Sun-Wed...Patchy valley fog poss N. Mainly VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Sunday morning for PAZ005-006. Frost Advisory from midnight tonight to 9 AM EDT Sunday for PAZ004-010>012-037-041. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Steinbugl AVIATION...RXR
Hazardous weather outlook, Sep 30, 4:03 AM EDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service State College PA 403 AM EDT Sat Sep 30 2017 PAZ035-036-056-057-059-063>066-010815- Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 403 AM EDT Sat Sep 30 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-010>012-037-041-010815- Warren-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming- 403 AM EDT Sat Sep 30 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-006-010815- McKean-Potter- 403 AM EDT Sat Sep 30 2017 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-024>028-033-034-042-045-046-049>053-058-010815- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Schuylkill- 403 AM EDT Sat Sep 30 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Patchy frost is possible late tonight into early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MS
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:56 AM EDT | Frost Advisory | CTP | Cambria, Cameron, Clearfield, Clinton, Elk, Lycoming and 3 more | 29 hr |
| Sep 30, 3:56 AM EDT | Freeze Watch | CTP | McKean, Potter | 10 hr |
Nearby
Freeze Warnings in Pennsylvania, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.